Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 129, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 29, 2022, 6:11 PM CDT for 4 counties in Illinois. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2022, 6:11 PM CDT (23:11 UTC)
- Expired
- Aug 29, 2022, 7:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cass County, IL, Menard County, IL, Morgan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 6:30 PM CDT | TSTM WND DMG | 1 Ssw Salisbury, IL | DELAYED REPORT. TREE DOWN OVER RTE 97. |
| Aug 29, 7:04 PM CDT | TSTM WND GST 63 | 3 Ese Farmingdale, IL | MESONET STATION DW9022 PLAINFIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 4:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2027 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351
WUUS53 KILX 292311
SVRILX
ILC017-129-137-167-300000-
/O.NEW.KILX.SV.W.0129.220829T2311Z-220830T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
611 PM CDT Mon Aug 29 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southern Menard County in central Illinois...
Northwestern Sangamon County in central Illinois...
Southeastern Cass County in west central Illinois...
Northeastern Morgan County in west central Illinois...
* Until 700 PM CDT.
* At 610 PM CDT, severe thunderstorms were located over mainly rural
areas of Cass, Morgan, Menard, and Sangamon counties moving east
at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Athens around 620 PM CDT.
Other locations in the path of these severe thunderstorms include
Sherman.
This includes Interstate 72 between mile markers 81 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4003 9009 4003 8958 3997 8958 3964 8968
3984 9024
TIME...MOT...LOC 2310Z 273DEG 17KT 3993 8979 3983 8993
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NMA1 follow-up statement
876
WWUS53 KILX 292330
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
630 PM CDT Mon Aug 29 2022
ILC017-129-137-167-300000-
/O.CON.KILX.SV.W.0129.000000T0000Z-220830T0000Z/
Menard-Sangamon-Cass-Morgan-
630 PM CDT Mon Aug 29 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHERN MENARD...NORTHWESTERN SANGAMON...SOUTHEASTERN CASS AND
NORTHEASTERN MORGAN COUNTIES...
At 630 PM CDT, severe thunderstorms were located over mainly rural
areas of Cass, Morgan, Menard, and Sangamon counties moving east at
20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Petersburg, Athens and Sherman.
This includes Interstate 72 between mile markers 81 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4003 9009 4003 8958 3997 8958 3964 8968
3984 9024
TIME...MOT...LOC 2330Z 271DEG 19KT 3993 8982 3983 8996
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:48 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 29, 2:48 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 248 PM CDT Mon Aug 29 2022 .SYNOPSIS... Issued at 248 PM CDT Mon Aug 29 2022 Thunderstorms will develop ahead of a cold front across central Illinois late this afternoon into tonight. Some of the storms could become strong to severe north of the I-70 corridor...with the main hazard being damaging wind gusts. Once the cold front passes, cooler and less humid weather will be on tap for the remainder of the week. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 248 PM CDT Mon Aug 29 2022 19z/2pm surface analysis shows a cold front extending from Wisconsin into eastern Iowa...with an outflow boundary from midday convection noted from just north of Rantoul westward to near Peoria. Robust Cu field has formed ahead of the outflow boundary: however, latest radar imagery is not showing any thunderstorm development across central Illinois yet. With surface dewpoints in the middle to upper 70s, MLCAPEs have climbed above 4000J/kg. Despite the strong instability and presence of a forcing mechanism, very weak winds aloft have thus far prevented rapid storm development. Will continue to monitor the outflow boundary, as scattered cells should develop along it over the next couple of hours. Any storms that form will be capable of damaging wind gusts and large hail late this afternoon. Meanwhile further northwest, storms will eventually develop along the slowly-advancing cold front, but this may not occur until early this evening. Severe weather will be possible along the cold front as well, with the threat gradually decreasing by mid to late evening as the activity crosses I-72 and drops toward the I-70 corridor. Have updated hourly PoPs to better reflect current trends and to feature high chance to likely PoPs this evening as the main cold front energizes. Also delayed the departure of the showers/storms later tonight given slower initial development and frontal movement. As a result, have lingered PoPs everywhere after midnight...with rain chances ending from northwest to southeast toward dawn Tuesday. && .LONG TERM...(Tuesday night through Monday) ISSUED AT 248 PM CDT Mon Aug 29 2022 Once the cold front passes, an extended period of cooler and less humid weather will prevail for the rest of the week before conditions gradually warm by the weekend. Highs will mainly be in the lower to middle 80s Tuesday through Thursday, then will push back into the middle to upper 80s Friday through Monday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1234 PM CDT Mon Aug 29 2022 Outflow boundary from thunderstorms currently passing to the north of central Illinois has settled into the Illinois River Valley early this afternoon...as 17z KPIA ob now shows NW winds. Do not think the boundary will have much more southern momentum and in fact may mix back northward a bit this afternoon. Additional thunderstorm cells are still expected to form along this boundary late this afternoon...generally along a KMQB...to KPIA...to KPNT line. Model guidance has not been particularly helpful today, so will rely mainly on observation data to formulate the 18z aviation forecast. As such, have opted to focus convection at KPIA between 22z and 01z...then further south to the I-72 terminals between 01z and 03z. Winds will initially be SW with gusts of 15-20kt this afternoon, then will veer to W/NW and decrease to less than 10kt after cold FROPA later this evening into the overnight hours. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Aug 29, 3:04 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 304 PM CDT Mon Aug 29 2022 ILZ027>031-036>038-040>057-061-301100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 304 PM CDT Mon Aug 29 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Strong to severe thunderstorms are likely late this afternoon and evening. Damaging straight line winds are the primary hazard, although localized flash flooding of urban areas will be possible as well. The highest risk of severe weather will be focused north of a Havana to Danville line. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 4pm and 10pm. ILZ062-063-066>068-071>073-301100- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 304 PM CDT Mon Aug 29 2022 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Thunderstorms will drop south of the I-70 corridor by late evening. While widespread severe weather is not expected, isolated damaging wind gusts and localized flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 10pm. Barnes
In the hours before
Local storm report, Aug 29, 1:06 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
106 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG 2 S LACON 40.99N 89.41W
08/29/2022 MARSHALL IL LAW ENFORCEMENT
TREE DOWN ON HICKORY GROVE ROAD.
&&Special weather statement, Aug 29, 2:12 PM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Lincoln IL
212 PM CDT Mon Aug 29 2022
ILZ045-046-292030-
Vermilion-Champaign-
212 PM CDT Mon Aug 29 2022
...Strong thunderstorms will impact portions of northern Vermilion
and northeastern Champaign Counties through 330 PM CDT...
At 210 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stockland to 7 miles west of Paxton.
Movement was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Rantoul around 225 PM CDT.
Other locations in the path of these storms include Gifford, Potomac
and Rossville.
This includes Interstate 57 between mile markers 252 and 257.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4018 8753 4018 8768 4040 8846 4040 8794
4049 8793 4049 8753
TIME...MOT...LOC 1910Z 293DEG 32KT 4069 8761 4046 8824
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NMASpecial weather statement, Aug 29, 3:27 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Lincoln IL
327 PM CDT Mon Aug 29 2022
ILZ046-292115-
Vermilion-
327 PM CDT Mon Aug 29 2022
...Strong thunderstorms will impact portions of central Vermilion
County through 415 PM CDT...
At 327 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Danville to near Ogden.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Danville and Tilton.
This includes Interstate 74 between mile markers 203 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4013 8790 4029 8793 4043 8753 4009 8753
TIME...MOT...LOC 2027Z 280DEG 27KT 4027 8752 4020 8793
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NMAThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:22 PM CDT | Special Weather Statement | ILX | Vermilion | 23 min |
| Aug 28, 8:08 PM CDT | Special Weather Statement | ILX | Champaign | 37 min |
| Aug 28, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 33 min |
| Aug 28, 8:52 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 23 min |
| Aug 29, 11:47 AM CDT | Special Weather Statement | ILX | Marshall, Stark | 43 min |
| Aug 29, 11:58 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Stark | 32 min |
| Aug 29, 2:12 PM CDT | Special Weather Statement | ILX | Champaign | 78 min |
| Aug 29, 3:27 PM CDT | Special Weather Statement | ILX | Vermilion | 48 min |
| Aug 29, 6:56 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.